Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 112, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 10, 1997, 6:22 PM EDT for Grady County, Georgia. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 1997, 6:22 PM EDT (22:22 UTC)
- Expired
- Sep 10, 1997, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 6:28 PM EDT | Thunderstorm Wind | Cairo, GA | |
| Sep 10, 6:45 PM EDT | Thunderstorm Wind | Cairo, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 102225 RRA SVRTLH GAC131-102315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 622 PM EDT WED SEP 10 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...NORTHERN GRADY COUNTY AT 6:23 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING OVER THE NORTHERN PART OF GRADY COUNTY...ABOUT 7 MILES NORTHWEST OF CAIRO. THIS STORM WILL MOVE TO THE EAST AT 10 TO 15 MPH AND MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL OVER THE NORTHERN PART OF THE COUNTY. SEVERE THUNDERSTORMS tPRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:44 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 10, 2:44 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT WED SEP 10 1997 PREFNTL TROF IS DRIVING A FEW SHOWERS AND THUNDERSTORMS ACROSS CWA ATTM...MAINLY ACROSS S GA/BIG BEND AREAS. TRAILING CLD FNT IS SLOWING ACROSS SW AL WITH LTL IF ANY PCPN ASSOCD IT. WUD EXPCT CLD FNT TO TRIGGER FEW MORE SHOWERS TONIGHT ACROSS CWA ESPECIALLY AS LAST IN SERIES OF STRONG S/WVS DIVES DOWN BACK OF UPR LVL TROF INTO AL/GA...THOUGH UPR TROF BEGINS6 LIFTING OUT AT SAME TIME. MODELS IN AGREEMENT WITH BEST MOISTR AND LIFT TRACKING NORTH OF AREA. CLD FNT PROGD IN VCTY OF TLH THRU 2CD HALF OF FCST PERIOD. DRIER AIR WITH MEAN RH OF 30 PERCENT AND LESS STARTS FILTERING INTO AREA FRI. #13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.